On the Riemann Problem for Non-Conservative Hyperbolic Systems
- STEFANO BIANCHINIAffiliated withIstituto per le Applicazioni del Calcolo ``M. Picone'' - CNR Viale del Policlinico 137 00161 Roma (ITALY) e-mail: firstname.lastname@example.org
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
assuming only that Df is strictly hyperbolic. In the first part, we prove a general regularity theorem on the admissible curves T i of the i-family, depending on the number of inflection points of f: namely, if there is only one inflection point, T i is C (1,1) . If the i-th eigenvalue of Df is genuinely nonlinear, it is well known that T i is C(2,1). However, we give an example of an admissible curve T i which is only Lipschitz continuous if f has two inflection points.
In the second part, we show a general method for constructing the curves T i , and we prove a stability result for the solution to the Riemann problem. In particular we prove the uniqueness of the admissible curves for (0.1).
Finally we apply the construction to various approximations to (0.1): vanishing viscosity, relaxation schemes and the semidiscrete upwind scheme. In particular, when the system is in conservation form, we obtain the existence of smooth travelling profiles for all small admissible jumps of (0.1).
- On the Riemann Problem for Non-Conservative Hyperbolic Systems
Archive for Rational Mechanics and Analysis
Volume 166, Issue 1 , pp 1-26
- Cover Date
- Print ISSN
- Online ISSN
- Additional Links
- Industry Sectors
- STEFANO BIANCHINI (A1)
- Author Affiliations
- A1. Istituto per le Applicazioni del Calcolo ``M. Picone'' - CNR Viale del Policlinico 137 00161 Roma (ITALY) e-mail: email@example.com, IT